Had a scare today

Three weeks into T3 ,on top of levo (reduced it to 50 from 75 last week, following posts on the forum about t4 being at the top of the range). Taking 10 t3 in the morning and 2.5 (yes an 1/8th of a tab, trying to slowly increase) with not much Improvement. Have felt really ill all day (dizzy, faint, unable to stand up, pale). Called an ambulance - blood pressure a bit high, pulse high, temp OK. GP wants kidney, urea, FBC test done. Thyroid meds already booked for 19th July. Should I go back up to 75 levo and stay on 5 mcg T3 which is what I was on before.Could the 5-htp I have taken the last two nights have done this, or the gluten I accidentally consumed on Saturday in an Indian takeway. Realise my adrenals are a problem and am arranging to see someone to address this. Really disappointed so far.

6 Replies

  • You aren't going to be able to work it out I'm afraid. It could be completely coincidental - something completely unrelated like a bug.


    Yes, in theory the 5-HTP could have done it. Some people don't react well to having too much serotonin sloshing around. Not everyone gets on with 5-HTP.

    Yes, in theory the gluten could have done it. Did you have any other symptoms? Tummy distress (dashes to the loo for number 2s of any variety)? Did you feel brain-fogged (now my first sign of being glutened)?

    It could be that your body cleared out reverse T3 so that all of a sudden the T3 you were taking got absorbed - but less likely because I don't think your FT4 levels could have been that high.

    Or as I said, none of those things. Hope you're feeling better anyway {hugs}

  • I have had stomach pains since I took the 5htp, but no gastric type reaction to the gluten filled takeaway. No more brain fogged than normal. My FT4 was 20 (11 - 20), so within range. My doctor has already suggested a 'viral bug', over the phone, so maybe it is! Feeling a bit better, thanks, Jazz.

  • Anything with serotonin makes me feel hung over and headachey, but not those symptoms. When I had really bad adrenal problems i used get dizzy and just have to lie down (and then be unable to get up) usually with headache, nausea and vomiting, and stomach or low back ache. I'd stay with thyroid meds as they are.

  • Thanks for that. Good advice.

  • I had a similar thing happen to me six months ago. I was taking NDT and had increased my dosage two days before I had a reaction. I suddenly felt extremely dizzy, nausea and rapid heart rate. My husband called an ambulance and when paramedics arrived I had extremely high blood pressure of 230/100. In ER Dr. Said I was dehydrated. I continued to have extreme fatigue, episodes of palpitating heart and being woken with hunger pains. I quit the NDT and went onto synthroid and 5 mcg T3. I'm better now. Dr.'s are unsure if it was medication or panic attacks or the fact that I was found to be in the menopause during that time when my body was acting strangely. With that being said, could you have had a panick attack? Have you had other hormones tested? Or possibly your body was telling you to not take the 5htp. I've found that my body is extremely sensitive to any type of change. Imo it was the 5 htp but you may never know.

  • That sounds horrible. I have cut the T3 to 5 mcg and feel OK today. It didn't feel like a panic attack, though I know what they are like. I am being tested for B12 this week, I think I might have a deficiency, which could be a factor. Anyway, the the 5htp has gone in the bin. Other people have had bad reactions to it. I am pretty sensitive to changes too and with these strong meds, you can't be too careful. Thanks, HM.

You may also like...